How to lower the side effects of blood pressure medication?

default
Posted on Thu, 22 May 2014 in Hypertension and Heart Disease
Question: Yes, my blood pressure medicine has been changed several times, I've taken it for my mitral valve prolapse, but the side effects have been so hard on me, is there anything I can do to cause them to be less intense, they include swollen gums, not being able to fall asleep like I used to, and less energy. Also, since my blood pressure is low, can I get off of the medicine I'm on now(Atenenol)and if so how do I get off of it gradually and will this cause these side effects I have to become even more intense?
doctor
Answered by Dr. Prabhakar C Koregol 8 hours later
Brief Answer:
Guess you are not tolerating beta blockers

Detailed Answer:
Since you are symptomatic of your MVP, it looks like you need one or the other medicines and it has to be beta blocker. Since you have tried Metaprolol and Atenolol, there are at least two more commonly available drugs Nebivolol and Carvidolol.

If Nebivolol is available and approved for this indication in your country, you may try it as it causes less fatigue and other side effects. Also it would be more about building the dose gradually rather than coming off it.

Discuss with your doctor about switching over to nebivolol.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Prabhakar C Koregol

Cardiologist, Interventional

Practicing since :1998

Answered : 424 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Swollen gums

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this...

doctor1 MD

Hello hoping you can help me out ... I had a cleaning today for the first time in 2 yrs I do have some deep pockets and gingivitis I quit smoking 7...

doctor1 MD

Hi I have swollen gums . How to bring them in normal condition. please find the swollen gums pic attached. Thanks

Get personalised answers from verified doctor in minutes across 80+ specialties

132 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2